Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 23, NWS Melbourne, FL

April 8, 2016

NWS Melbourne, FL issued this small craft advisory at Apr 8, 2016, 3:15 AM EDT. It took effect at Apr 8, 2016, 10:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 3:15 AM EDT (07:15 UTC)
In effect from
Apr 8, 2016, 10:00 PM EDT
Expired
Apr 9, 2016, 4:01 PM EDT
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

658 
WHUS72 KMLB 080715
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
315 AM EDT FRI APR 8 2016

AMZ550-552-555-570-572-575-090200-
/O.NEW.KMLB.SC.Y.0023.160409T0400Z-160409T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
315 AM EDT FRI APR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EDT SATURDAY. 

* WINDS...NORTHWEST TO NORTH INCREASING TO 20 KNOTS WITH HIGHER
  GUSTS.

* WAVES/SEAS...BUILDING TO 5 TO 6 FEET NEAR SHORE AND 6 TO 7 FEET
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
793 
WHUS72 KMLB 081939
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT FRI APR 8 2016

AMZ550-552-555-570-572-575-092000-
/O.EXT.KMLB.SC.Y.0023.160409T0200Z-160409T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
339 PM EDT FRI APR 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EDT SATURDAY...

* WINDS...NORTHWEST TO NORTH INCREASING TO 20 KNOTS WITH HIGHER 
  GUSTS. 

* WAVES/SEAS...BUILDING TO 5 TO 7 FEET NEAR SHORE AND 6 TO 8 
  FEET WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

15
861 
WHUS72 KMLB 090111
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
911 PM EDT FRI APR 8 2016

AMZ550-552-555-570-572-575-092000-
/O.CON.KMLB.SC.Y.0023.160409T0200Z-160409T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
911 PM EDT FRI APR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WINDS...NORTHWEST TO NORTH INCREASING TO 20 KNOTS WITH HIGHER 
  GUSTS. 

* WAVES/SEAS...BUILDING TO 4 TO 6 FEET NEAR SHORE AND 5 TO 7 FEET
  WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
448 
WHUS72 KMLB 092001
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT SAT APR 9 2016

AMZ550-552-555-570-572-575-092115-
/O.CAN.KMLB.SC.Y.0023.000000T0000Z-160409T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
401 PM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SMALL CRAFT OPERATORS...ESPECIALLY THOSE VENTURING WELL OFFSHORE
...ARE URGED TO EXERCISE CAUTION AS NORTH WINDS OF AROUND 15 KNOTS
ARE FORECAST TO INCREASE AS THEY BECOME NORTHEAST. SEAS WILL BE AS
HIGH AS 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 9:10 PM EDT, 6 hours 5 minutes earlier.

Area forecast discussion, Apr 7, 9:10 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
910 PM EDT THU APR 7 2016

.DISCUSSION...

OVERNIGHT-FRI...MAINLY CLEAR SKIES OVERNIGHT AND PCLOUDY TO MSUNNY
FOR FRI AS A DRY FORECAST CONTINUES. DEEP WESTERLY FLOW OVER THE
AREA THRU THE PERIOD. SW-W SURFACE FLOW ON FRI 5-10 MPH IN THE
MORNING WILL INCREASE TO 10-15 MPH WITH HIGHER GUSTS IN THE
AFTERNOON AHEAD OF THE NEXT APPROACHING FRONT. OVERNIGHT LOWS WILL
RANGE FROM THE U50S TO L60S AREAWIDE. A WARM DAY FRI WITH HIGHS IN
THE L-M80S. NO PLANS FOR ZONES UPDATE TONIGHT.

&&

.AVIATION....WSW/W WINDS FALLING TO 5-10 KTS TONIGHT WITH SW/W
DIRECTIONAL COMPONENT ON FRI AROUND 10 KTS INCREASING TO 10-15 KTS
WITH HIGHER GUSTS FRI AFTN. WILL MONITOR FOR SMOKE (FU) KSFB-KDAB
DUE TO COUPLE OF LATE DAY BRUSH FIRES. MAINLY VFR OTHERWISE.

&&

.MARINE...OVERNIGHT-FRI...CAUTIONARY STATEMENTS OFFSHORE TONIGHT
WITH WESTERLY WINDS INCREASING TO 15-20 KTS WITH HIGHER GUSTS OVER
THE OPEN ATLC. WINDS WILL GRADUALLY DECREASE BEFORE DAYBREAK FALLING
TO 6-12 KTS DURING THE DAY BEFORE RAMPING BACK UPWARD BY EARLY
EVENING BEHIND ANOTHER SURGE FROM THE LATEST FRONTAL PASSAGE. WINDS
SW TO WSW DURING THE DAY ON FRI. SEAS 3-5 FT NEAR SHORE AND 4-6 FT
OFFSHORE OVERNIGHT...DECREASING BY LATE IN THE DAY TO 2-3 FT NEAR
SHORE AND 3-4 FT GULF STREAM/OFFSHORE. SEAS WILL AGAIN BUILD
GRADUALLY FRI NIGHT.

&&

.FIRE WEATHER...PREVIOUS SLIGHTLY MODIFIED...FRI...WRLY
SFC/TRANSPORT WINDS WILL PULL SUFFICIENT MOISTURE FROM THE GOMEX
ACRS THE STATE TO KEEP MIN AFTN RH VALUES ARND 35-40PCT. LIGHT
SEABREEZE PSBL S OF SEBASTIAN INLET BY EARLY TO MID AFTN BUT INLAND
MOVEMENT WILL BE STYMIED. GOOD TO VERY GOOD DISPERSION.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SEDLOCK/CRISTALDI
Hazardous weather outlook, Apr 7, 7:45 PM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
745 PM EDT THU APR 7 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-081000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
745 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OFFSHORE WATERS FOR
SEAS UP TO 6 FEET...MAINLY DUE TO A LONG PERIOD NORTHEAST SWELL.
ALSO...WEST WINDS INCREASING TO 15 TO 20 KNOTS WILL PRODUCE CHOPPY
CONDITIONS FOR SMALL CRAFT...ESPECIALLY THOSE RETURNING TO PORT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A STRONGER COLD FRONT IS FORECAST TO BRING AN INCREASE IN NORTH
TO NORTHEAST WINDS THIS WEEKEND...PRODUCING POOR TO HAZARDOUS
BOATING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

CRISTALDI

In the hours before

Local storm report, Apr 7, 11:55 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1155 PM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     WILDFIRE         3 ENE BARBERVILLE       29.20N 81.38W
04/07/2016                   VOLUSIA            FL   NEWSPAPER

            STILL RD. WILDFIRE HAD GROWN TO APPROXIMATELY 500 ACRES
            AS OF 830 PM. NOT YET FULLY CONTAINED. REPORT FROM
            DAYTONA BEACH NEWS JOURNAL

&&

JCP

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.